Top answers from doctors based on your search:
Disclaimer

antibiotics make you feel sick

A 31-year-old female asked:
Dr. Allen Seely
30 years experience General Practice
VARIOUS: The macrolides (erythromycin & others) are 'pro-motility' drugs which means they make your stomach contract, causing pain. All antibiotics kill bacter ... Read More
1
1 comment
2
2 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month
A 23-year-old female asked:
Dr. James Ferguson
45 years experience Pediatrics
No: Some antibiotics, like azithromycin, have a side effect for some patients that includes nausea. If this is a problem for you a call to your doc would ... Read More
A 27-year-old female asked:
Dr. Amrita Dosanjh
35 years experience Pediatric Pulmonology
Viral illness: Your son will acquire numerous infections during the pre school and school age years. His immune system will develop antibodies to fight the infection ... Read More
A 56-year-old member asked:
Dr. Anna Nolan
24 years experience Pulmonology
Antibiotic specific: The length of time that you need to be on a given antibiotic is specific to which one you were given. It sometimes even depends on the severity of ... Read More
A 39-year-old member asked:
Dr. David Martin
27 years experience ENT and Head and Neck Surgery
Side effects: Some antibiotics can make you feel this way. Every medicine reacts in a slightly different way in different people. If it is not that bad, finish ou ... Read More
A 52-year-old member asked:
Dr. Mary Vanko
33 years experience Obstetrics and Gynecology
Fever: Fever is due to the infection.
A 38-year-old member asked:
Dr. Diane Minich
36 years experience Family Medicine
See below: Probably not the antibiotic but rather the infection you are taking the antibiotic for.
A 56-year-old member asked:
Dr. Ryan Phasouk
17 years experience Family Medicine
Possibly: Some antibiotics can cause patients to become dizzy, fatigued or drowsy while taking them. Please check the side effect pamphlet accompanying your pr ... Read More
A member asked:
Dr. Ankush Bansal
16 years experience Internal Medicine
Not quite: It's not the antibiotics that make you tired but the infection that they're fighting. It would seem that it's the antibiotics but you don't take anti ... Read More
5
5 thanks
A 42-year-old member asked:
Dr. Heidi Fowler
24 years experience Psychiatry
Please be specific.: Most don't but let us know the specific medication that you are referring to and we can research that. Take care.
A 49-year-old member asked:
Dr. Derrick Lonsdale
72 years experience Preventive Medicine
Body defenses: The germ or virus is an attack and the body has to defend itself. Fever, feeling yucky, enlarged glands, increases in white cell count are all mechani ... Read More
A 53-year-old member asked:
Dr. David Rosenfeld
26 years experience Pain Management
Yes: Nausea and vomiting is seen with all pain medications.
A 34-year-old female asked:
Dr. Martin Raff
55 years experience Infectious Disease
Possible: But what antibiotics are you talking about. Several may give some takers upper GI issues, some may alter intestinal bacterial flora and create proble ... Read More
2
2 thanks
A 53-year-old member asked:
Dr. Ryan Phasouk
17 years experience Family Medicine
Bloating: Antibiotics can make you bloat as a gastrointestinal side effect. It may be prudent to take a probiotic at the same time while taking antibiotics.
A 42-year-old member asked:
Dr. Ryan Phasouk
17 years experience Family Medicine
They can: Antibiotics in general are well tolerated and most of the side effects are related to gastrointestinal symptoms. However as with any medications you ... Read More
A 39-year-old member asked:
Dr. Michael Ein
47 years experience Infectious Disease
Various: Allergic reactions, incorrect dosing for organ dysfunction, side effects, toxicities, inducing dysbiosis in the bowels and permitting toxin producing ... Read More
A 52-year-old female asked:
Dr. Martin Raff
55 years experience Infectious Disease
Question unclear: Don't know what you mean by "sick brown". Please rephrase the question and ask again.
A 52-year-old member asked:
Dr. Donald Jacobson
39 years experience Psychiatry
Absolutely: Depression can cause all sorts of aches, pains , nausea, vomiting, headaches, backaches, etc. It is still important to have other causes of these cond ... Read More
A 37-year-old female asked:
Dr. Arthur Heller
42 years experience Gastroenterology
Sure: Any antibiotic can.
1
1 thank
A 54-year-old member asked:
Dr. Shah Chowdhury
41 years experience Pediatrics
Not really... !: Any vaccination can give rise to mild fever, malaise, local tenderness or redness. This is because of activation of immune system in response to the v ... Read More
A 58-year-old female asked:
Dr. Lynne Weixel
35 years experience Clinical Psychology
More likely, yet: The infection for which you're being treated is a more likely suspect for your fatigue. The drug has possible side effects and you should tell your ph ... Read More
1
1 thank
A 38-year-old member asked:
Dr. Anatoly Belilovsky
34 years experience Pediatrics
When they cure...: ...A disease which suppressed your appetite (such as strep throat, ) the appetite will return to baseline.
A 30-year-old male asked:
Dr. Heidi Fowler
24 years experience Psychiatry
Yes: The symptoms of ibs can be quite variable but prominent symptoms can include: diarrhea which often alternates with constipation, crampy abdominal pain ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month